Alert archive / Alabama / River Flood Warnings in 2025

River Flood Warning 20, NWS Birmingham, AL

April 6, 2025Elmore County, Montgomery County, Alabama

NWS Birmingham, AL issued this river flood warning at Apr 6, 2025, 9:35 PM CDT for Elmore County, Montgomery County, Alabama. It took effect at Apr 7, 2025, 7:22 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 6, 2025, 9:35 PM CDT (02:35 UTC)
In effect from
Apr 7, 2025, 7:22 PM CDT
Expired
Apr 11, 2025, 8:40 AM CDT
In force
4 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Elmore County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 39 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallapoosa River at Tallapoosa Water Plant (MGYA1). The gauge peaked at 30.07 ft at Apr 9, 2025, 2:00 PM CDT.

actionminormoderate10203004/0704/0804/0904/1004/1104/12
Action stage
15 ft
Minor stage
25 ft
Moderate stage
32 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02419890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 6, 7:41 PM CDT, 1 hour 54 minutes earlier. Its key messages:

  • Updated at 741 PM CDT SUN APR 6 2025
  • There is a 2 out of 5 risk of severe thunderstorms across southeastern Central Alabama through the evening hours. The threats include isolated tornadoes, damaging wind gusts, and large hail.
  • Heavy rainfall is expected and may lead to localized flooding as this storm system slows its movement as it pushes southeast across the area. A Flood Watch is in effect until 6 pm Monday evening for all central and eastern counties.
  • Frost and freeze conditions expected for the northern half of the area Tuesday morning and all of Central Alabama Wednesday morning.
Area forecast discussion, Apr 6, 7:41 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
741 PM CDT Sun Apr 6 2025

...New SHORT TERM...

.KEY MESSAGES...
Updated at 741 PM CDT SUN APR 6 2025

- There is a 2 out of 5 risk of severe thunderstorms across
  southeastern Central Alabama through the evening hours. The
  threats include isolated tornadoes, damaging wind gusts, and
  large hail.

- Heavy rainfall is expected and may lead to localized flooding as
  this storm system slows its movement as it pushes southeast
  across the area. A Flood Watch is in effect until 6 pm Monday
  evening for all central and eastern counties.

- Frost and freeze conditions expected for the northern half of
  the area Tuesday morning and all of Central Alabama Wednesday
  morning.

&&

.SHORT TERM...
(Tonight through Tuesday)
Issued at 741 PM CDT SUN APR 6 2025

Rain and thunderstorms are ongoing across central and southeastern
parts of the area. Although the severe threat is effectively over, a
couple storms could still briefly become severe over the next few
hours. Otherwise, flooding continues to be a concern, especially
along the I-85 corridor. 2-4" of additional rainfall is expected
over southeastern Central Alabama, which will exacerbate any ongoing
flooding issues. Additionally, we continue to see light to moderate
showers working through areas around Birmingham ahead of the cold
front, which is pushing into the northwestern counties this evening.
Tomorrow will be much cooler behind the front, with highs in the
upper 50s to 60s across the area.

12

Previous short-term discussion:
(This evening through Monday)
Issued at 107 PM CDT SUN APR 6 2025

The severe weather threat will continue to linger through this
evening, with damaging winds and a tornado or two remaining the
convective threats. The largest threat now appears to be flooding
and flash flooding, as some locations have already reported 5+
inches of rain. The Flood Watch will remain in effect through
Monday, as this steady rainfall still appears to be quite slow
exiting the region. An additional 4-5 inches of rainfall appears
possible, especially with the heavier convective banding in our SE
zones.

The main front will finally move through the region by tomorrow,
giving the rest of the lingering rain the final push it needs.
From there, look for cool and quiet conditions to start the long-
term.

/44/

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 107 PM CDT SUN APR 6 2025

Strong cold air advection will quickly work in behind the cold
front, allowing for lows Monday night to drop into the upper-30s
and low-40s. By Tuesday night, some of our higher elevation
locations could be below freezing, with pockets of frost possible
into Wednesday morning. Highs during this timeframe still look to
be quite nice, with highs generally ranging in the upper-50s to
upper-60s by Wednesday.

Things will briefly warm up into Thursday, before another
reinforcing trough begins drop south through the Midwest. This
trough and cold front should increase rain chances into Thursday
night, but thankfully severe weather does not look likely right
now. This cold will will also bring with it another reinforcing
shot of cooler air, as highs Friday and Saturday drop back into
the mid and upper-60s.

/44/

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT SUN APR 6 2025

Light rain will continue impacting most sites overnight, with
ceilings dropping to IFR tonight and remaining IFR to MVFR through
most of the day tomorrow. Rain and thunder potential remains highest
at MGM through much of the TAF period with a stalled front across
southeastern Central Alabama. Northern terminals will see occasional
light rain with low ceilings through tomorrow. VFR conditions look
to return just beyond the end of the TAF period.

12

&&

.FIRE WEATHER...

Rain chances will remain in the forecast through Monday, before
cool and dry air finally works back into the region. By Tuesday,
MinRH values will drop back into the mid-30% range, where they
will remain through Thursday. Elsewhere, look for Mixing Heights
to rebound as well, back to nearly 5.0kft by Tuesday as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     50  59  38  60 /  60  30   0   0
Anniston    53  62  40  62 /  80  40   0   0
Birmingham  52  59  42  61 /  60  30   0   0
Tuscaloosa  51  62  42  66 /  40  20   0   0
Calera      53  60  43  63 /  70  40   0   0
Auburn      59  64  44  65 /  90  80   0   0
Montgomery  55  62  42  66 /  90  60   0   0
Troy        57  64  43  66 /  90  80   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday evening for the following counties:
Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee-
Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Hale-Jefferson-
Lee-Lowndes-Macon-Montgomery-Perry-Pike-Randolph-Russell-Shelby-
St. Clair-Talladega-Tallapoosa-Tuscaloosa.

&&

SHORT TERM...12
LONG TERM....02
AVIATION...12
Hazardous weather outlook, Apr 6, 1:47 PM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
147 PM CDT Sun Apr 6 2025

ALZ011>015-017>050-072200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
147 PM CDT Sun Apr 6 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a Slight Risk of severe thunderstorms across all of central
Alabama through this evening. Storms will be capable of producing
damaging winds and isolated tornadoes.

Heavy rainfall with this slow moving line may produce 2 to 4 inches
of rain. Flash flooding may develop as the line moves east.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heavy rainfall will continue through Monday afternoon, especially in
the southeast. An additional 1-3 inches of rainfall is expected,
with locally higher amounts possible in the heavier banding.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through Sunday afternoon for severe and Monday afternoon for
flooding.

44

In the hours before

Local storm report, Apr 6, 3:36 PM CDT, 5 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
336 PM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Flash Flood      3 WNW Sprague           32.15N 86.31W
04/06/2025                   Montgomery         AL   Emergency Mngr

            The 6500 block of Butler Mill road collapsed
            due to floodwaters.

&&

GMS
Local storm report, Apr 6, 4:46 PM CDT, 4 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
446 PM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Flash Flood      2 SSW Phenix City       32.44N 85.02W
04/06/2025                   Russell            AL   Emergency Mngr

            Standing water around residences on 5th St
            S.

&&

JDavis
Special weather statement, Apr 6, 5:14 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
514 PM CDT Sun Apr 6 2025

ALZ040>044-062300-
Autauga AL-Lowndes AL-Montgomery AL-Dallas AL-Elmore AL-
514 PM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT AUTAUGA...SOUTHWESTERN ELMORE...
LOWNDES...SOUTHEASTERN DALLAS AND MONTGOMERY COUNTIES THROUGH 600 PM
CDT...

At 514 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Dannelly Reservoir to near
Gordonville to near Logan. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hayneville, Hyundai Motors Of Alabama, Auburn University In
Montgomery, Millbrook, Robert F. Henry Lock And Dam, Tyler, Autauga
County Airport, Woodcrest, Craig Field Aiport, Snowdoun, Sellers,
Ramer, Waugh, Lagoon Park, Mulberry, Hunter, Alabama State
University, Montgomery, Letohatchee, and New Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CDT for south central
and southeastern Alabama.

&&

LAT...LON 3209 8678 3218 8719 3270 8661 3259 8631
      3237 8600 3234 8599 3233 8597 3230 8595
      3228 8592 3227 8599 3225 8599 3225 8600
      3220 8600 3196 8628 3197 8630 3205 8631
      3205 8641 3196 8641 3196 8661
TIME...MOT...LOC 2214Z 224DEG 32KT 3222 8715 3212 8675 3195 8652

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TC
Special weather statement, Apr 6, 7:30 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
730 PM CDT Sun Apr 6 2025

ALZ049-070100-
Pike AL-
730 PM CDT Sun Apr 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PIKE COUNTY THROUGH
800 PM CDT...

At 730 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenwood, or near Goshen, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tarentum, Hamilton Crossroads, Springhill, Mossy Grove, Antioch, Troy
University, Goshen, Henderson, Troy, and Brundidge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3163 8618 3165 8616 3166 8616 3166 8615
      3173 8615 3182 8593 3165 8578 3162 8588
      3162 8618
TIME...MOT...LOC 0030Z 242DEG 30KT 3165 8611

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

32/JDavis
Local storm report, Apr 6, 8:36 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
836 PM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     Tstm Wnd Dmg     1 NNE Fayette           33.71N 87.83W
04/06/2025                   Fayette            AL   Public

            A gas station awning was heavy damaged.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:30 PM CDTSpecial Weather StatementBMXPike30 min
Apr 6, 9:36 PM CDTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery4 days
Apr 6, 9:38 PM CDTTornado WarningBMXPike38 min
Apr 6, 9:42 PM CDTRiver Flood WarningBMXMontgomery3 days
Apr 7, 8:04 AM CDTAreal Flood WarningBMXCherokee24 hr
Apr 7, 12:18 PM CDTFreeze WatchBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 10 more13 hr

Nearby

River Flood Warnings in Alabama, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.